MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE; WIRE, GUIDE, CATHETER
Catalog Number GR3509
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4 - udi number is not required for this product code/lot number combination.The di portion is provided.The actual device has not been received by the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted when the investigation is complete, but no later than 30 days from the date that this report was sent.For this reason code 11 was used in the conclusions section of h6.A review of the device history record and the product release decision control sheet of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported guidewire breakage during a procedure.Follow up communication with the user facility confirmed the following information: the glidewire broke during an aortogram; the tip came apart from the main body of the wire; and the patient was reported in good condition.
 
Additional Manufacturer Narrative
This report is being submitted as follow up number 3 to provide a status update on the investigation as well as report additional information received in section b5.As of december 22, 2016 the actual sample has not been returned to the manufacturing facility.The investigation is currently ongoing.A follow up report will be submitted when the investigation is complete, but no later than 30 days from the date that this report was sent.For this reason code 11 was used in the conclusion section of h6.All available information has been placed on file in quality assurance for appropriate tracking, trending and follow-up.
 
Event or Problem Description
Follow up communication with the user facility confirmed the following: (1) the separated distal segment was retrieved; and (2) the case was for an sfa lesion.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to 1) provide the retention sample evaluation results 2) to state that the actual device is not available in device available for evaluation? and mfr name, city, and state) update device evaluated by mfr? the actual device was not returned to the manufacturing facility for evaluation.Therefore, the investigation was based upon evaluation of user facility information and the retention sample of the involved product code/lot number combination.Visual and magnifying inspection revealed no defects.The outside diameter was confirmed to meet manufacturer specification.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.Device not returned to manufacturer.

Brand Name
RADIFOCUS GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6157858
Report Number9681834-2016-00291
Device Sequence Number731010
Product Code DQX
UDI-Device Identifier04987350773210
UDI-Public04987350773210
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue NumberGR3509
Device Lot Number160328
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/11/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/09/2016
Supplement Report FDA Received Date12/22/2016
01/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;